MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY
Model Number H749394671250
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420); Difficult to Remove (1528); Material Separation (1562); Intermittent Loss of Power (4016)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that device detachment occurred, resulting in an unretrieved device fragment.A patient presented a 2.5mm in diameter total chronic occlusion in the severely calcified left circumflex (lcx) artery.A 1.25mm rotapro and rotawire drive were advanced with no resistance being encountered.The lesion was ablated once at 180,000 rpm for 10 seconds.The rotation speed was extremely low, and the stall lamp was lit.There was severe resistance and the rotapro was stuck at the lesion.After the drive shaft was cut at its base, an attempt was made to remove the device from the lesion.During this process, the drive shaft separated on the proximal side of the butt, and the burr tip remained inside the patient.A guide extension catheter, a guide wire, and a balloon catheter were used during a bailout attempt to remove the device fragment.The fragment could not be removed, and the procedure was completed by stenting the remaining part.There are no plans for further treatment.There were no patient complications, and the patient was in very good condition post procedure.It was reported that both the drive shaft and outer sheath were cut with scissors near the recommended length.It is believed that the effective length of both was approximately 135 cm.A thin wire-like object was exposed from the drive shaft.
 
Additional Manufacturer Narrative
A2.Age at time of event: 18 years or older.
 
Additional Manufacturer Narrative
A2.Age at time of event: 18 years or older.Investigation results: device analysis findings: the complaint device was received for product analysis.A visual inspection of the device found that the coil and sheath were separated, cut at the proximal end, the coil was stretched and detached at the proximal end, and blood was present within the sheath.The device was unable to be functionally tested for rotation due to the damage to the burr catheter.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review if completed: a risk review was completed and confirmed that the events of burr catheter separation inside the body [device fragment in patient (not retrieved), device difficult/unable to withdraw, stuck in lesion, device stall, and additional intervention, additional device required were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause for this complaint was considered adverse event related to procedure.The reported events do not indicate any damages or defects to the device during unpackaging or preparation; it was considered likely that the reported events and identified damages to the device occurred due to factors encountered during the procedure.
 
Event or Problem Description
It was reported that device detachment occurred, resulting in an unretrieved device fragment.A patient presented a 2.5mm in diameter total chronic occlusion in the severely calcified left circumflex (lcx) artery.A 1.25mm rotapro and rotawire drive were advanced with no resistance being encountered.The lesion was ablated once at 180,000 rpm for 10 seconds.The rotation speed was extremely low, and the stall lamp was lit.There was severe resistance and the rotapro was stuck at the lesion.After the drive shaft was cut at its base, an attempt was made to remove the device from the lesion.During this process, the drive shaft separated on the proximal side of the butt, and the burr tip remained inside the patient.A guide extension catheter, a guide wire, and a balloon catheter were used during a bailout attempt to remove the device fragment.The fragment could not be removed, and the procedure was completed by stenting the remaining part.There are no plans for further treatment.There were no patient complications, and the patient was in very good condition post procedure.It was reported that both the drive shaft and outer sheath were cut with scissors near the recommended length.It is believed that the effective length of both was approximately 135 cm.A thin wire-like object was exposed from the drive shaft.It was further reported that the rotawire was also determined to have fractured.

Brand Name
ROTAPRO?
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24421476
Report Number2124215-2026-09949
Device Sequence Number16104121
Product Code MCX
UDI-Device Identifier08714729999560
UDI-Public(01)08714729999560(17)271031(10)37844990
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394671250
Device Catalogue NumberH749394671250
Device Lot Number0037844990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown